Follow
Share

My mom has Alzheimer's 3 days ago her memory starting get real bad..she is seeing things,she shakes when she is sleeping like she is trying to grab something..she asking for people that are not here no more..doctor said that she is in stage 7...she has been on norco for 2 weeks because of pain..could this been doing this or is it the Alzheimer's..they are saying that she could be dehydrated..worried daughter..

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Churchmouse is right about how poor liver or kidney function can lead to a build up
so eventually a single dose becomes a mega dose - this was how it was explained to me by a doctor when I asked why my parents had such a strong reaction to morphine. The doctor also said some pain meds are more easily processed than others - so again, as Churchmouse suggests - talk to a doctor, there may be a better pain med to fit your mothers need.
Helpful Answer (1)
Report

If your mother's kidney function is not the best then the norco could be building up in her system and causing hallucinations. Report the change in her mental state to her GP as soon as you can. Pain relief is top priority but that doesn't mean they can't successfully adjust the dose. Best of luck.
Helpful Answer (1)
Report

Yep
Helpful Answer (0)
Report

Pain pills give me horrible nightmares - my mom was prescribed norco after her last fall - after discharge from the hospital she stopped taking it - despite constant pain from numerous compressed vertebrae she'll barely take a Tylenol - I'm sure her agitation from dementia is not helped by her pain
I've seen her hallucinate from severe dehydration
She gets xtra agitated when she has a UTI
Helpful Answer (1)
Report

My mom and dad are/were more like amicables mom, it was morphine that really sent them into bizarre behaviors - talking about things that made no sense, massive confusion and hallucinations. With the morphine this happened after only a few doses. As for Norco- which is basically oxycodone with tylenol - my mom went several years abusing oxycodone and usually would just zone out. However, further into her dementia but still mild, when she would take too much oxycodone she would become very confused and disoriented and I do recall her hallucinating on one occasion. Eventually she scared herself enough on one occasion that she called me and told me she was loosing her mind - I said "no mom, your just taking too much pain medication". Mom cut way back at that point and was much better for the next eight months until she fell and for whatever reason that ratchet up her dementia - nothing to do with the drugs. So, I guess what I'm saying is - maybe, maybe not. Lots of help, huh? The best way to tell is to get her off the Norco and see if her mind clears up in a few days.
Helpful Answer (1)
Report

Yes norco does this it makes more confused she might be nearing the end
Helpful Answer (0)
Report

My mom doesn't have dementia, but when they put her on Fentanyl awhile back, it completely threw her into an Alzheimers-like state...same thing happened with morphine. It's as if she were time-traveling in her mind. I don't think decline is a straight slope...it has ups and downs and plateaus. I would call her primary doctor and let him know what's happening...and yes, UTI can be the culprit. When you're younger the symptoms of UTI are NOT ignorable! But when you get older, for some reason they can get bad without the same burning etc and it won't be apparent or as symptomatic. I do feel for you...you never know what to expect from one day to the next, and just when you get used to what you need to do and find a way to manage the level of care they need, everything changes and you have to start all over again! Hugs.
Helpful Answer (0)
Report

This is really got me puzzled..now my mom seems to be back to her old self..after all what we when through and now she is saying that she cannot sleep because she is thinking about who gets her grandfather house..so she had to stay awake to wait for them to come...doctor tole me today that she might have encephalopathy..so she goes to doctor on Thursday..could she have done this because she jump into another stage of Alzheimer's..mixup daughter
Helpful Answer (0)
Report

It may be time to up her to morphine, which relieves anxiety, pain and helps her to breathe. Call the MD and ask about a visiting nurse or Hospice services.
Helpful Answer (2)
Report

Have her Dr. take a look at her. Any change in status should be reported to the Dr.
Helpful Answer (1)
Report

One of the first thing to think about is a UTI, for some reason these can cause all kinds of extreme symptoms in the elderly. In any case she should be checked out right away, either by her doctor or at an urgent care centre.
Helpful Answer (4)
Report

This question has been closed for answers. Ask a New Question.